View Single Post
  #1  
April 17th, 2013, 06:14 PM
FishermansWife4's Avatar
FishermansWife4 FishermansWife4 is offline
Mega Super Mommy
Join Date: Mar 2012
Posts: 2,577




Please use these charts for reference when considering what I'm asking you. Plus, they're really cool, informative charts.

DISCLAIMER: Please know, I hold no one responsible for my final decision other than myself. I know NONE OF YOU are probably mental health professionals and just want to know what YOU would do if YOU were in MY shoes. I just want opinions and that's all I'm taking your replies as, opinions. Thank you.

Okay, Hi! I'm Amber. I suffer from Bi-polar, ADHD, Slight OCD, Severe general anxiety and severe social anxiety, Depression, Suicidal Ideations and tendencies, SUSPECTED PTSD, I have a love/hate relationship with ED (Eating disorders) however I'm over it during pregnancy, and I am a survivor of domestic and childhood abuse. SO! Hi. I am (when not pregnant) on a total of 4 medications - One anti-psychotic, one anti-anxiety, one sleeping and one ADHD. I had stopped some of my medication in December of last year (The anti-psychotic, the sleeping aid and the ADHD medication) I stopped my anti-anxiety medication when I found out I was pregnant. I saw my psychiatrist today and informed him of what I did. He told me that it might be safer to be on my medication and continue it throughout pregnancy. He has prescribed to me my anti-psychotic and my anti-anxiety medication. One is an atypical anti-psychotic and the other is a benzodiazapine, both of which concern me during pregnancy. Atypical anti-psychotics can mainly cause cleft lip/palate, neuro tubal disorders, gestational diabetes, high blood pressure (in the mother) & withdrawl symptoms.

My atypical antipsychotic is said to be class c Now, from what I've read, class c means there isn't enough research done in humans but when they tested on animals, they fed them LARGE amounts of the medication. So....I'm wondering if I take the medication like I usually do (Which isn't the prescribed way, it's half or less of what I'm prescribed, which definitely helps believe it or not) would there really be that big of issues? ESPECIALLY if I waited the extra 2 weeks and 4 days to start? I mean, if you look at the pictures, the main thing that can be affected after 16 weeks is the central nervous system, which is delicate, I know, however, none of the research I've done says ANYTHING about this medication affecting the central nervous system.

My anti-anxiety medication however is under class "D" or "X" THIS WORRIES ME! I know how bad MY withdraw was, I don't really want my baby going through that too. My anxiety is mostly caused by my ADHD/Bi-polar/Assumed PTSD. I've figured that much out in the 14 years (I started therapy when I was 12, I'll be 26 in December) of my treatment.
http://en.wikipedia.org/wiki/Benzodiazepine#Pregnancy
That being said, I WOULD be on the lowest dose they give, to my knowledge, of the anti-anxiety medication. Typical dosage is 1-10 mg. I'd be on 1.5 mg at the most during a day. I don't even take that much a day when I'm NOT pregnant. I really can't imagine I'd take that much DURING pregnancy, you know what I mean? The most I'd take would be .5 mg once a day and yes, I'd make sure I took that amount. Heck, I might even cut it in half. It wouldn't be like I haven't done it before.

So, I gave you the info that I have. I'm leaning towards just taking my atypical and seeing where that leads me and holding onto my anti-anxiety meds in case of emergency. In event of emergency or worse case scenerio, I'd take .5 mg which is lower than atypical dosage, once a day. Doc wants me to take half of the pill of my atypical anti-psychotic to get me started and we can bump up at any time. I don't even plan on taking the whole half of the pill. Maybe it won't cause so much damage? If you look at the chart, like I said, the palate is done forming between 9 & 16 weeks. Most risks drop off, other than the central nervous system, by 16 weeks. Maybe I should wait the 2 weeks 4 days? Of corse, I'd add extra days just in case. I'm honestly at a loss as to what to do.

My symptoms with DH out to sea are getting worse instead of better. I've developed hives due to stress on my body which I've scratched open to the point of sores forming. I also have this on my scalp. I bite the insides of my cheeks until it hurts when under severe anxiety like I am now. I cry all the time. It's ridiculous! I don't want to leave my house even to go to the store. I mean, I'm maintaining my children but me, as a person and not a mother, am suffering from this. I'm not at a place I'm comfortable with right now and am seriously considering if the benefits of the medication outweigh the risks to my child.

For the record, I've always just jumped off my medication during pregnancy but it's never been this bad. Hormones usually balance out for me and make me a relatively "normal" person. My symptoms lessen drastically and everything is peachy. For some reason this time...they're not.

So Mama...What would you do? I've poured my heart out. Could you please reply? Even if it's to tell me I'm crazy and stupid for bringing another child into the world. I'd greatfully appreciate your input. Thank you.
__________________
Amber Wife of Tim ; Mom to - (7) (4) (3), (2 months) and Step mom (9)




2013 Mommy
"No freedom til' we're equal. D*mn right I support it." - Macklemore "Same love"
Reply With Quote